Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 120, NWS Cleveland, OH

July 19, 2002Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2002, 1:46 PM EDT for Richland County, Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 19, 2002, 1:46 PM EDT (17:46 UTC)
Expired
Jul 19, 2002, 2:45 PM EDT
In force
59 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Richland County, OH

The radar

The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 2:00 PM EDTThunderstorm WindSpring Mill, OHThunderstorm winds downed several trees.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS51 KCLE 191746
SVRCLE
OHC139-191845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
145 PM EDT FRI JUL 19 2002

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN OHIO...

* UNTIL 245 PM EDT

* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHWEST OF ONTARIO...OR ABOUT 6 MILES
  NORTHWEST OF MANSFIELD...MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BELLVILLE
  LEXINGTON
  MANSFIELD
  ONTARIO
  SHELBY

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:55 AM EDT, 10 hours 51 minutes earlier.

Area forecast discussion, Jul 19, 2:55 AM EDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
255 AM EDT FRI JUL 19 2002

CDFNT APPEARS TO BE ALG N SHORE OF LERI. WL PROB MOVE VERY LITTLE
EARLY THIS MORN UNTIL PASSAGE OF NEXT S/WV OVR W GRTLKS ATTM. BASED
ON CURRENT SPPED BACK EDGE OF PCPN THREAT STILL LOOKS LIKE MAINLY
EARLY AFTRN N COUNTIES THRU LATE AFTRN FARTHER S. WL USE LIKELY POPS
MT VERNON TO CANTON. STILL WARM ALOFT. INSTABILITY PROGGED TO INCR
TO MODERATE LEVELS AND A FEW STG STORMS WITH LOCAL HEAVY RAIN PSBL S
PORTION OF FCST AREA WHERE ENUF TIME TO DVLP AHD OF FNT. TEMPS
ALREADY IN LWR 70S AND WL FCST LWR/MID 80S TDY A LITLE ABV TEMP
GUIDANCE. CUD BE LINGERING CLOUDS FOR A WHILE TNGT BUT EVENTUALLY
DRIER AIR WL FILTER SWRD. PLEASANT SAT WITH SUNSHINE AND LWR
DEWPOINTS. TEMPS WL REBOUND SUN AS RIDGE ALOFT REBUILDS BUT NOT
QUITE AS HOT AS AVIATION TEMP GUIDANCE INDICATES AND DEWPOINTS SHUD
STILL HOLD IN THE LWR/MID 60S. NEXT CHC OF PCPN MONDAY FOR THOSE OF
US STILL WAITING FOR RAIN FOR THE LAWN/GARDEN.

.CLE...
OH...NONE.
PA...NONE.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:44 PM EDTSevere Thunderstorm WarningCLESeneca46 min
Jul 19, 12:49 PM EDTSevere Thunderstorm WarningCLERichland56 min
Jul 19, 1:17 PM EDTSevere Thunderstorm WarningCLEMahoning28 min
Jul 19, 2:02 PM EDTSevere Thunderstorm WarningCLEHolmes58 min
Jul 19, 5:45 PM EDTSevere Thunderstorm WarningCLEMarion45 min
Jul 19, 6:11 PM EDTSevere Thunderstorm WarningCLEMorrow64 min
Jul 19, 6:33 PM EDTSevere Thunderstorm WarningCLEMarion42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.